MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SMOOTH ROUND MODERATE PLUS PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SMOOTH ROUND MODERATE PLUS PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3502650
Medical Device Problem Codes Material Rupture (1546); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Deformity/ Disfigurement (2360); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation review could be performed.Reason for device explant and/or reoperation: as of now there is no information regarding the explant or reoperation.D4: udi: as the catalog/model number was not provided, the (01)gtin is not available.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a 42-year-old caucasian female patient underwent primary breast augmentation with unknown size unknown saline implants smooth and experienced breast implant deflation on her right side postoperatively; diagnosed in the office.The patient has consulted with the healthcare professional.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.
 
Additional Manufacturer Narrative
On august 23, 2024, mentor became aware that the patient had allergan device.Hence, corresponding fields have been updated on this form under section d and h.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On july 18, 2025, mentor received confirmation that the impacted device was mentor.Device information was provided, and corresponding fields have been updated on this form.Mentor was also made aware that the date of bilateral replacement surgery with catalog number 3501685; serial number (b)(6) on one side, and with catalog number 3501685; serial number (b)(6) on the other side was (b)(6) 2025.Following information has been updated accordingly on this form: - is required intervention has been selected under section b; field b2 - field d1 for brand name has been updated to "mentor smooth round moderate plus profile" - field d2a for common device name has been updated to "prosthesis, breast, inflatable, internal, saline" - field d2b for procode has been updated to "fwm".- field d4 for catalog number has been updated to "3502650".- field d4 for lot number has been updated to "6440039".- field d4 for unique identifier (udi) has been updated to "(b)(4)".D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.- fields d6b for explantation date have been updated to (b)(6) 2025.- field g4 for pma/ 510(k) has been updated to "p990075" - field h6 health effect - impact code ¿device explantation¿ has been added.- field h6 type of investigation has been updated to "device not returned." a manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: right deflation.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.The manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On august 13, 2025, the mentor failure analysis lab received the device for evaluation.On august 25, 2025, device evaluation was completed as follows: mentor conducted a visual inspection, leak testing, microscopic examination, and thickness measurement of the returned device.During visual analysis of the returned device revealed a tear on the anterior view, near the valve system.Leak testing was performed, in accordance with mentor's procedures, and no additional leak sites were detected during the analysis.Microscopic examination was performed, and the cause of the tear could not be identified.Therefore, a thickness measurement was conducted on the shell at the tear, and the thickness was within manufacturing specifications.Mentor also performed a manufacturing record evaluation related to the reported complaint for the finished device lot number.No manufacturing non-conformances were identified as part of this evaluation.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: according with the product insert data sheet, the valve system can be damaged by improper use of the fill-tube stylet.Care should be taken that the stylet enters the valve smoothly.Use the thumb and forefinger to stabilize/support the valve seat and gently push the stylet tip into the valve opening.Overstressing the valve material may result in punctures or tears and subsequent deflation may occur.Use only the fill tube stylet provided with this product.Take care not to puncture the diaphragm valve or the shell with the stylet tip.Care must also be taken when the fill tube stylet is removed to prevent damage to the valve assembly.The contralateral device was also received (lot number 5766154).The patient did not report any issue with this device.Therefore, no further analysis of the contralateral device is required.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SMOOTH ROUND MODERATE PLUS PROFILE
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key19949307
Report Number1645337-2024-09073
Device Sequence Number8923244
Product Code FWM
UDI-Device Identifier00081317001508
UDI-Public00081317001508
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2015
Device Catalogue Number3502650
Device Lot Number6440039
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/25/2024
Supplement Date Received by Manufacturer08/23/2024
07/18/2025
07/31/2025
08/13/2025
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date08/27/2024
07/23/2025
08/07/2025
08/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age42 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite